Yes, what do you mean by accident? I know there are women who are very paranoid about pregnancy that they use the pill regularly and a condom, when they don't use a condom--they feel there was an "accident." But if you were using the pill consistently, you are protected.
If you are on a "lo" estrogen pill it is possible to have a very light bleed...you may on occasion skip a period.
If you test with a sensitive pregnancy test such as First Response--Early Result, you should get an accurate result three weeks after the "accident" actually more like two weeks. Take the test with first morning's urine (as it is more concentrated). I would be surprised if your clinic would give you a blood pregnancy test. Typically that is done to measure pregnancy hormone levels in women who have an established pregnancy via urine test.
I am familiar with the bottle of magnesium citrate that works truly as a laxative. The pills, however, just have the effect of keeping me regular...normal stool, etc. There must be a significant difference in dosage between the pill and liquid form. I haven't noticed muscle weakness, though I am a bit of a weakling. perhaps i should scale back to 400 mgs.View Thread
I can't speak to the acne, but I am roughly your age and inquired about breast pain this morning with my gyno. My pain (well, soreness, actually) is all over both breasts and not associated with my period either. My gyno did not seem concerned. She said if it was in a particular spot, she would be more concerned. She inquired whether or not I was consuming large amounts of caffeine a day. Personally, I am not, but she indicated that could be a reason.
with respect to the acne...have you had your thyroid checked lately? I have read there is a connection, but not a strong one.View Thread
I just had my annual gyno visit today. I mentioned I was on magnesium citrate pills (600 mgs) to help with constipation. I have not noticed any ill effects from the pills or this dosage. My doctor said (upon asking her about it) high dosages could have an adverse effect on muscle. I didn't inquire further--thinking I would find my answer via google. But haven't been able to find information as to why magnesium might be bad for my muscles. Any ideas? She wasn't talking about my stomach or intestinal tract either. Note: the magnesium simply makes me regular, I don't get diarrhea as a result.
Also, she didn't do a pap on me this year. I found this unusual as I have had a pap every year since I was sixteen. She mentioned this was a new guideline/policy. Just thought that was interesting...aren't paps one of the main ways to find cervical cancer?View Thread
So, I ditched my milk thistle tea for some chamomile tea thinking I would be safe. nope. the decreased effectiveness warning applies to chamomile as well. Are there any safe teas? Seriously, this isn't a retorical question. What teas are safe to drink (meaning, will not compromise my use of estrogen based birth control).View Thread
I broke down and took Plan B. (I am the girl who was concerned with the milk thistle decreasing the effectiveness of my birth control pill)
Gail, your advice was great and so appreciated, but I couldn't get past that unknown chance..so I opted to take Plan B. This was in part due to the fact I am taking a low dose pill. Also, it was at the end of my pack...so I didn't have pills following the milk thistle to help protect me.
This is day three of my placebo week, the intercourse happened on sunday, and I just took Plan B. I plan to take my regular pill as planned on sunday and use back up protection during my placebo week and my first week of active pills.
I have done some more research. It appears that getting milk thistle is tea form is much less concentrated. I have decided that the four days (roughly ten tea bags) I consumed will hopefully not decrease my estrogen levels to a point of ovulation. If milk thistle and red clover caused the pill to lose effectiveness, I think there would be at least articles about women becoming pregnant while on a detox regime. I have not seen such articles.
Furthermore, to take Plan B (which I could still do) would further delay my period...which is due early Wednesday AM. I feel confident I will get my period as expected, however I am still confused whether or not implantation can occur during my withdrawal bleed--thus, not making my period a true indicator that I am in the clear. The intercourse took place on sunday. If anyone has any insight into that question, please respond.
I hope my post has alerted some women of the potential problems with the use of herbal supplements.View Thread
Thank you for responding. I am taking orthotricylen lo (low estrogen pill). My pack ended on saturday. I was drinking the tea last week during the day (I take my pill at night)--if that means anything. As I mentioned, I had intercourse last night, but not during the days I was drinking the tea. But in theory, I could have ovulated due to the milk thistle interaction and last night could have caused pregnancy.
Worst case scenario, if the pill lost effectiveness, i ovulated, and had intercourse last night...knowing that it takes a few days for implantation to occur and the body to realize it is pregnant, if i get my withdrawal period like usual this week...am I okay? or could i still be pregnant due to the lag time in implantation?
Wow...I am just shocked at this information. The pharmacist looked at me like i was crazy when i asked.View Thread
Sorry to bump this question. I am just hoping gail or jane can provide insight. I have finished my pill pack. I drank the tea last week for 3-4 days (no intercourse during those days). I did, however, have intercourse last night (first night of placebo). It think it would be overly paranoid to take Plan B. That will just screw up my period and succumbing to my paranoia. But I am scared. I have also read that women on bcp should refrain from licorice. are these herbs a serious threat to bcp or just conjecture of what "might" or "possibly" could happen--but no evidence it ever has.View Thread